Hail, Montague
- When
- June 7, 1:30 AM CST
- Where
- Montague County, Nocona
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.780, -97.730
Nickel size hail was reported in Nocona.
A weakening cluster of storms across southern Oklahoma produced one severe storm in Montague County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A weakening cluster of storms across southern Oklahoma produced one severe storm in Montague County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 6, 10:42 PM CST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1142 PM CDT SAT JUN 6 2009 .AVIATION... /06Z TAFS/ SOUTH TO SOUTHEAST WINDS FROM 10-14KTS WILL CONTINUE THROUGH THE OVERNIGHT PERIOD...WITH SCATTERED TO BROKEN HIGH CLOUDS. FOR SUNDAY AFTERNOON...EXPECT SOUTH WINDS GUSTING TO 25KTS WITH HIGH CLOUDINESS. GUSTINESS WILL DIMINISH AFTER 01Z MONDAY. SCHULTZ && .UPDATE... SEVERE THUNDERSTORM WATCH CONTINUES JUST NORTHWEST OF CWA. BENIGN ACTIVITY SKIRTING THE CWA BOUNDARY. RAIN NOW FALLING IN MONTAGUE COUNTY. HAVE EXPANDED POPS INTO MONTAGUE/COOKE...BUT DO NOT ANTICIPATE ANY SEVERE WEATHER WITHIN CWA. ACTIVITY APPROACHING FROM SAN ANGELO IS MAINTAINING ITS INTENSITY DESPITE DIMINISHING BUOYANCY IN THE SURFACE LAYER. STILL DECENT 850MB WINDS UPSTREAM FEEDING COMPLEX...AND POTENTIAL FOR PRECIP TO REACH EASTLAND COUNTY BY MIDNIGHT. HAVE EXPANDED POPS A BIT FURTHER SOUTH AND PAST 06Z (1 AM CDT). OTHER THAN INCREASING CLOUDCOVER...NO SIGNIFICANT CHANGES TO GRIDS OTHERWISE. ZFP OUT NOW...OTHER PRODUCTS/IMAGES BEING SENT NOW. 25 && .PREV DISCUSSION... /ISSUED 312 PM CDT SAT JUN 6 2009/ STRONG HEATING COMBINED WITH DEWPOINTS NEAR 60 OVER NW TEXAS IS CONTRIBUTING TO MODERATE INSTABILITY AND DIMINISHING CIN ACROSS THIS REGION. A FEW STORMS MAY INITIATE BEFORE SUNSET IN THIS AREA...WITH STORM MOTION IN AN EASTERLY DIRECTION. STORMS MAY HOLD TOGETHER LONG ENOUGH TO WANDER INTO THE WESTERN SECTIONS OF THE CWA BEFORE ENCOUNTERING INCREASING STABILITY AND DISSIPATING. SPC HAS OUTLOOKED THE AREA JUST WEST OF THE CWA IN SLIGHT RISK...AND WE WILL MENTION JUST A LOW CHANCE OF GENERAL TSTORMS FOR THE FAR WESTERN CWA THROUGH THE EVENING. OTHERWISE...THE REMAINDER OF NORTH TEXAS WILL BE DRY...WITH A WARM AND MUGGY EVENING EXPECTED. SOUTH WINDS WILL CONTINUE AT 10 TO 15 MPH...AND THEREFORE TEMPS WILL HAVE GREATER DIFFICULTY COOLING THAN PREVIOUS NIGHTS. TEMPERATURES WILL CONTINUE THEIR CLIMB TOMORROW AS LOW LEVEL THERMAL PROFILES WARM COMPLEMENTS OF SOUTHWESTERLY FLOW ABOVE THE SURFACE. ANOTHER SHORTWAVE WILL MOVE ACROSS THE SOUTHERN PLAINS TOMORROW...BUT FORCING WILL BE TOO FAR NORTH OF THE AREA TO GENERATE CONVECTION WITH THE LIMITED MOISTURE AVAILABLE OVER NORTH TEXAS. THE PASSAGE OF THIS SHORTWAVE WILL HELP DRIVE A WEAK COLD FRONT DOWN TO THE RED RIVER VALLEY MONDAY. THE STALLING FRONT TO THE NORTH...DIMINISHING SOUTH WINDS...AND PRE-FRONTAL COMPRESSION WILL HELP BOOST MONDAYS HIGH TEMPS FURTHER. THE HOT AFTERNOON TEMPERATURES COMBINED WITH MOISTURE POOLING ALONG/AHEAD OF THE FRONTAL BOUNDARY WILL CONTRIBUTE TO MODERATE TO HIGH INSTABILITY OVER THE NORTHERN ZONES MONDAY AFTERNOON AND EVENING. DOUBT THE CAP WILL HOLD AND CONVECTION SHOULD FIRE ALONG THE STALLED FRONT. STORMS WOULD TEND TO TRACK E/SE DURING THE EVENING HOURS AND AFFECT MAINLY THE NORTHERN CWA WHERE POPS OF 20-40 PERCENT HAVE BEEN FORECAST. INSTABILITY/SHEAR APPEARS SUFFICIENT FOR ORGANIZED CONVECTIVE MODES AND SOME RISK OF HAIL/WIND. FRONT WILL RETREAT NORTHWARD ON TUESDAY...AND THUS HAVE NOT MENTIONED RAIN CHANCES THAT DAY WITH THE LOSS OF A SURFACE FOCUS AND DEPLETION OF MOISTURE. GFS/ECMWF BOTH SHOW ANOTHER SHORTWAVE MOVING ACROSS THE TX PANHANDLE AND OKLAHOMA ON WEDNESDAY EVENING...HOWEVER THE GFS DOES NOT GENERATE CONVECTION. WILL SIDE WITH THE WETTER ECMWF...BECAUSE AIRMASS SHOULD BE UNSTABLE AND WEAKLY CAPPED IN LATE AFTERNOON AND EARLY EVENING HOURS. KEPT POPS AT JUST 20 PERCENT OVER THE NORTHERN ZONES WEDNESDAY AFTERNOON AND NIGHT. ANOTHER FRONT WILL STALL ACROSS THE RED RIVER BY THURSDAY...WITH LOW CHANCES OF RAIN CONTINUING IN THE NORTH BEFORE FRONT RETREATS FRIDAY. OUTSIDE OF THE LOW CHANCES OF RAIN/STORMS THE WARM AND HUMID WEATHER WILL REIGN ACROSS THE ENTIRE AREA. A SIGN THAT SUMMER IS HERE FOR SURE. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 94 73 96 74 / 5 0 0 10 20 WACO, TX 70 94 72 95 74 / 0 0 0 5 5 PARIS, TX 67 91 70 92 72 / 0 0 0 10 30 DENTON, TX 72 94 72 97 73 / 5 5 5 10 30 MCKINNEY, TX 70 92 72 94 72 / 0 0 0 10 20 DALLAS, TX 74 94 74 96 76 / 0 0 0 10 20 TERRELL, TX 70 93 71 94 73 / 0 0 0 5 20 CORSICANA, TX 71 91 71 93 73 / 0 0 0 5 10 TEMPLE, TX 68 94 70 95 72 / 0 0 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1019 PM CDT SAT JUN 6 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1019 PM CDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT WEST OF LINE FROM MUENSTER...TO POSSUM KINGDOM...TO COMANCHE. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NEAR AND NORTH OF INTERSTATE 20 MONDAY AFTERNOON THROUGH TUESDAY MORNING...AND AGAIN WEDNESDAY EVENING THROUGH EARLY FRIDAY MORNING. AN ISOLATED STRONG OR SEVERE STORM IS POSSIBLE...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. AFTERNOON HEAT INDEX VALUES WILL REACH 100 DEGREES MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1044 PM CDT SAT JUN 6 2009
TXZ115-129-141-070415-
STEPHENS TX-EASTLAND TX-COMANCHE TX-
1044 PM CDT SAT JUN 6 2009
...SPECIAL WEATHER STATEMENT...
AT 1042 PM CDT...STRONG WINDS ASSOCIATED WITH A COLLAPSING
THUNDERSTORM EXTENDED ALONG A LINE FROM NEAR BAIRD IN CALLAHAN
COUNTY TO NEAR COLEMAN IN COLEMAN COUNTY. THIS LINE OF OUTFLOW WINDS
IS MOVING EAST AT 45 MPH...AND WILL AFFECT AREAS FROM SOUTHERN
STEPHENS COUNTY TO CISCO AND RISING STAR TO NEAR COMANCHE.
WIND GUSTS TO 50 MPH CAN BE EXPECTED.
PERSONS IN THE PATH OF THESE WINDS SHOULD EXERCISE CAUTION AND KEEP
AWAY FROM WINDOWS.
LAT...LON 3271 9910 3270 9857 3252 9857 3251 9847
3230 9848 3225 9855 3205 9840 3183 9876
3207 9892 3209 9912
TIME...MOT...LOC 0340Z 267DEG 39KT 3240 9947 3211 9937
3176 9941
SCHULTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1116 PM CDT SAT JUN 6 2009
TXZ129-141-070445-
EASTLAND TX-COMANCHE TX-
1116 PM CDT SAT JUN 6 2009
...SPECIAL WEATHER STATEMENT...
AT 1113 PM CDT...GUSTY WINDS ASSOCIATED WITH OUTFLOW FROM A
COLLAPSED THUNDERSTORM EXTEND ALONG A LINE FROM 5 MILES NORTHWEST OF
CISCO TO TO 4 MILES NORTHWEST OF EARLY...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH CAN BE EXPECTED.
CITIES IN THE PATH OF THESE STORMS INCLUDE CISCO...DE LEON...
EASTLAND...GORMAN...RANGER AND RISING STAR.
LAT...LON 3252 9910 3251 9847 3230 9848 3227 9854
3225 9855 3205 9840 3183 9876 3207 9892
3209 9912
TIME...MOT...LOC 0413Z 267DEG 39KT 3242 9905 3213 9895
3178 9899
SCHULTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CDT SUN JUN 7 2009
TXZ091-070730-
MONTAGUE TX-
205 AM CDT SUN JUN 7 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN MONTAGUE COUNTY
AT 206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF NOCONA...MOVING EAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE NOCONA AND ST. JO.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3397 9765 3389 9757 3391 9748 3368 9748
3369 9798 3388 9798 3389 9793 3386 9786
3389 9781 3389 9778
TIME...MOT...LOC 0706Z 268DEG 31KT 3379 9794The Altus AFB radar (KFDR), 132 km away, was scanning. The volume nearest the first event began at 07:31 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported in Nocona.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178083.